Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 87, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 19, 2019, 3:40 PM CDT for Calcasieu Parish, Jefferson Davis Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2019, 3:40 PM CDT (20:40 UTC)
- Expired
- May 19, 2019, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
The radar
The Lake Charles radar (KLCH), 19 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2876 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 19.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:57 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 19, 12:57 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1257 PM CDT Sun May 19 2019 .DISCUSSION... For 18z TAF issuance. && .AVIATION... MVFR ceilings are continuing to hold tough across the area terminals today but am expecting VFR conditions to develop over the next few hours as ceilings rise. Spotty convection continues to develop...mostly in the form of showers as the atmosphere remains worked over from earlier convection. High res guidance indicates the potential for thunder to return to the area this afternoon and due to its spotty nature, am carrying VCTS all sites for now. Low clouds and lower ceilings are expected to re-develop overnight. 25 && .PREV DISCUSSION... /issued 1047 AM CDT Sun May 19 2019/ UPDATE... Severe weather threat has ended across the forecast area for today with the exception of maybe a few storms over the coastal waters. So have cleaned up grids and forecast to remove tornado watch 191 for the forecast area. Will keep high pops across lower Acadiana into the coastal waters for the remainder of the morning. Air mass has pretty much stabilized across the rest of the forecast area. However, will keep scattered type into the afternoon as air mass recovers and daytime heating may get a few showers or storms going. Rua PREV DISCUSSION... /issued 654 AM CDT Sun May 19 2019/ DISCUSSION... For 12Z TAFS AVIATION... Line of storms continues to move into south central Louisiana this morning. The greatest impacts will be LFT and ARA this morning with ongoing convection and TEMPO groups. Strong winds .frequent lightning and reduced visibility can be expected this morning. In addition...heavy rain will also occur at times. MVFR ceilings expected across ARA/LFT terminals all morning with vfr expected in the afternoon. The rest of the terminals are expected to be going improvements with AEX looking better already VFR and BPT/LCH MVFR this morning but VFR this afternoon. PREV DISCUSSION... /issued 549 AM CDT Sun May 19 2019/ UPDATE...Just updated ZFP to include severe weather verbiage within text. PREV DISCUSSION... /issued 513 AM CDT Sun May 19 2019/ UPDATE...Convection beginning to sag somewhat south and have seen development of a fairly strong cell over Jeff Davis parish where a warning may be required shortly. Have expanded Tornado Watch 191 to include Jeff Davis and Vermilion and all our remaining parishes to the east. Watch in effect until 10 AM CDT. PREV DISCUSSION... /issued 502 AM CDT Sun May 19 2019/ DISCUSSION...An active morning ongoing with strong to severe thunderstorms advancing across central Louisiana where a Tornado Watch is in effect until 10 AM CDT. Earlier activity over interior southeast Texas has weakened and the Tornado Watch was allowed to expire at 4 AM CDT. Convection associated with a sharp and negatively tilted mid/upper level trof now approaching the Mississippi valley, CAPES in excess of 2000 J/kg and favorable shear. Activity has been very limited along and south of the Interstate 10 corridor and where lift has been limited. Will see a west to east ending of the convection through the day as aforementioned trof advances further east and northeast and flow aloft trends dry west to northwest. Pattern through the remainder of the week looks overall dry. Did have to include a low end chance for a few showers and thunderstorms Monday afternoon for the northeast portion of the forecast area. This associated with some weak energy incoming as flow aloft comes back around to the southwest as another vigorous low advances into the plains then advances north. This is followed by a second cyclone culminating into a deep trof for the western CONUS and an amplifying and retrograding ridge for the east CONUS. Dry pattern thus expected. MARINE...A moderate early morning southeast flow will gradually relax as strong low pressure advances northeast through the eastern plains. Showers and thunderstorms associated with this system will be ending west to east through the day. An overall dry pattern is expected to prevail through the week, but winds will strengthen going into Tuesday and Wednesday as another strong storm system advances across the plains. && .PRELIMINARY POINT TEMPS/POPS... AEX 85 73 88 73 / 60 10 20 10 LCH 85 75 86 76 / 50 10 10 10 LFT 84 74 87 75 / 70 10 20 10 BPT 86 76 86 76 / 40 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, May 19, 3:39 PM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 339 PM CDT Sun May 19 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 202045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 339 PM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight A few strong thunderstorms will be possible mainly over the Sabine River valley of Southeast Texas into west central and southwest Louisiana until sunset. Some of these storms will produce hail, gusty winds, frequent cloud to ground lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few thunderstorms will be possible on Monday and Tuesday afternoons with occasional cloud to ground lightning the main hazard. Also, southerly winds will be quite breezy on Tuesday with the possibility of a wind advisory along with a coastal flood advisory as high tides may cause some minor flooding during high tide time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-202045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 339 PM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight A few thunderstorms will be possible until sunset with occasional cloud to water lightning the main hazard. .DAYS TWO THROUGH SEVEN...Monday through Saturday Southerly winds will increase by late Monday and persist through late Tuesday with the possibility of a small craft advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, May 19, 12:02 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1202 PM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 AM TSTM WND DMG 2 SSE MAMOU 30.60N 92.41W
05/19/2019 EVANGELINE LA PUBLIC
PUBLIC PHOTO OF A SMALL RESIDENCE MOVED ONTO LANSE MEG
RD. AT THE CORNER OF GRADNEY LN. SE OF MAMOU. STRUCTURE
APPEARS TO HAVE SUFFERED SIGNIFICANT DAMAGE BUT WAS
OVERALL STILL IN TACT. OCCUPANT WAS INSIDE RESIDENCE AT
THE TIME OF OCCURANCE BUT NO INJURIES ARE REPORTED.
TORNADO POSSIBLE. TIME ESTIMATED RADAR.
&&
SWARTHENLocal storm report, May 19, 1:36 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 PM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 1 E GILLIS 30.37N 93.18W
05/19/2019 CALCASIEU LA NWS EMPLOYEE
WATER ACROSS NORTH PERKINS FERRY AND GILLIS
&&
CASTIGGERLocal storm report, May 19, 1:38 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
138 PM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD RAGLEY 30.51N 93.23W
05/19/2019 BEAUREGARD LA NWS EMPLOYEE
WATER ACROSS US171 IN RAGLEY
&&
CASTIGGERSpecial weather statement, May 19, 2:17 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Lake Charles LA 217 PM CDT Sun May 19 2019 LAZ030-192000- Beauregard LA- 217 PM CDT Sun May 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BEAUREGARD PARISH UNTIL 300 PM CDT... At 217 PM CDT, Doppler radar was tracking a strong thunderstorm near Deridder, or near De Ridder, moving southeast at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... De Ridder and Deridder. LAT...LON 3076 9328 3085 9339 3088 9338 3088 9322 TIME...MOT...LOC 1917Z 297DEG 8KT 3086 9337 25
Special weather statement, May 19, 3:11 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Lake Charles LA 311 PM CDT Sun May 19 2019 LAZ041-042-192100- Calcasieu LA-Jefferson Davis LA- 311 PM CDT Sun May 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON DAVIS AND SOUTHEASTERN CALCASIEU PARISHES UNTIL 400 PM CDT... At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over Moss Bluff, moving east at 15 mph. Penny size hail will be possible with this storm. Locations impacted include... Lake Charles, Westlake, Iowa, Moss Bluff, Lebleu Settlement and Gillis. LAT...LON 3026 9331 3038 9325 3035 9297 3012 9306 TIME...MOT...LOC 2011Z 292DEG 12KT 3030 9322 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:43 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 34 min |
| May 19, 2:36 AM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| May 19, 2:59 AM CDT | Special Weather Statement | LCH | Beauregard | 31 min |
| May 19, 3:00 AM CDT | Areal Flood Advisory | LCH | Beauregard, Vernon | 2 hr |
| May 19, 3:06 AM CDT | Tornado Warning | LCH | Beauregard | 24 min |
| May 19, 3:29 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 18 min |
| May 19, 3:45 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 45 min |
| May 19, 3:58 AM CDT | Special Weather Statement | LCH | Beauregard | 47 min |
| May 19, 4:07 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 25 min |
| May 19, 4:23 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Jefferson Davis | 67 min |
| May 19, 4:47 AM CDT | Tornado Warning | LCH | Rapides | 28 min |
| May 19, 4:49 AM CDT | Tornado Warning | LCH | Allen, Beauregard | 13 min |
| May 19, 4:58 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 47 min |
| May 19, 5:12 AM CDT | Tornado Warning | LCH | Allen, Evangeline | 18 min |
| May 19, 5:26 AM CDT | Tornado Warning | LCH | Evangeline | 35 min |
| May 19, 5:29 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 46 min |
| May 19, 5:36 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 54 min |
| May 19, 5:43 AM CDT | Tornado Warning | LCH | Evangeline | 32 min |
| May 19, 5:56 AM CDT | Tornado Warning | LCH | Evangeline, Saint Landry | 34 min |
| May 19, 5:58 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Lafayette | 47 min |
| May 19, 6:11 AM CDT | Tornado Warning | LCH | Saint Landry | 34 min |
| May 19, 6:21 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 54 min |
| May 19, 6:32 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, Vermilion | 58 min |
| May 19, 6:54 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Jefferson Davis | 3 hr |
| May 19, 7:00 AM CDT | Special Weather Statement | LCH | Vermilion | 60 min |
| May 19, 7:08 AM CDT | Areal Flood Warning | LCH | Beauregard | 112 min |
| May 19, 7:20 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 55 min |
| May 19, 7:21 AM CDT | Special Marine Warning | LCH | 114 min | |
| May 19, 7:39 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 51 min |
| May 19, 8:14 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 61 min |
| May 19, 9:12 AM CDT | Special Weather Statement | LCH | St. Mary | 33 min |
| May 19, 9:13 AM CDT | Special Marine Warning | LCH | 62 min | |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen | 6 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Vernon | 3 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 3 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Beauregard | 4 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 67 hr |
| May 19, 10:14 AM CDT | Special Marine Warning | LCH | 16 min | |
| May 19, 10:47 AM CDT | Special Marine Warning | LCH | 88 min | |
| May 19, 2:17 PM CDT | Special Weather Statement | LCH | Beauregard | 43 min |
| May 19, 2:51 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 39 min |
| May 19, 3:11 PM CDT | Special Weather Statement | LCH | Calcasieu | 49 min |
| May 19, 3:17 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Vernon | 118 min |
| May 19, 3:26 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 2 hr |
| May 19, 3:51 PM CDT | Special Weather Statement | LCH | Beauregard | 39 min |
| May 19, 4:49 PM CDT | Special Weather Statement | LCH | Beauregard | 41 min |
| May 19, 4:58 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 34 min |
| May 19, 5:17 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Vernon | 118 min |
| May 18, 11:48 PM CDT | Special Weather Statement | LCH | Tyler | 42 min |
| May 19, 12:28 AM CDT | Special Weather Statement | LCH | Tyler | 32 min |
| May 19, 12:33 AM CDT | Special Weather Statement | LCH | Tyler | 27 min |
| May 19, 12:38 AM CDT | Tornado Warning | LCH | Jasper, Tyler | 32 min |
| May 19, 12:58 AM CDT | Tornado Warning | LCH | Jasper, Tyler | 47 min |
| May 19, 2:16 AM CDT | Special Weather Statement | LCH | Newton | 44 min |
| May 19, 2:55 AM CDT | Areal Flood Advisory | LCH | Jasper, Newton | 2 hr |
| May 19, 5:47 PM CDT | Special Weather Statement | LCH | Newton | 43 min |
| May 19, 6:30 PM CDT | Special Weather Statement | LCH | Newton | 45 min |
| May 19, 6:31 PM CDT | Special Weather Statement | LCH | Jasper | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.